Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 26, NWS Melbourne, FL

October 30, 20125 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Oct 30, 2012, 9:41 AM EDT for 5 counties in Florida. It took effect at Oct 30, 2012, 11:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2012, 9:41 AM EDT (13:41 UTC)
In effect from
Oct 30, 2012, 11:00 AM EDT
Expired
Oct 30, 2012, 6:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 1.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1670 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS72 KMLB 301341
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
941 AM EDT TUE OCT 30 2012

FLZ041-044>047-053-054-141-144-147-302200-
/O.NEW.KMLB.LW.Y.0026.121030T1500Z-121030T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
941 AM EDT TUE OCT 30 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* WINDS...GUSTY NORTHWEST WINDS OF 20 TO 25 MPH WILL OCCUR THIS
  AFTERNOON. 

* IMPACTS...GUSTY CONDITIONS AND CHOPPY WAVES WILL BE PRESENT ON
  EXPOSED BODIES OF WATER AND LARGE LAKES. BOATING WILL BE
  HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

67
1 follow-up statement
073 
WWUS72 KMLB 302222
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT TUE OCT 30 2012

FLZ041-044>047-053-054-141-144-147-302330-
/O.EXP.KMLB.LW.Y.0026.000000T0000Z-121030T2200Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...DAYTONA BEACH...CLERMONT...TITUSVILLE
622 PM EDT TUE OCT 30 2012

...LAKE WIND ADVISORY HAS EXPIRED...

BREEZY WEST WINDS WILL CONTINUE THROUGH THROUGH LATE EVENING WITH
WINDS DIMINISHING TO 5 TO 10 MPH OVERNIGHT.

$$

MOSES

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Oct 30, 9:20 AM EDT, 21 minutes earlier.

Area forecast discussion, Oct 30, 9:20 AM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
920 AM EDT TUE OCT 30 2012

.DISCUSSION...
..COOL AND DRY INTO MID WEEK...

CURRENT/THIS AFTERNOON...THE 915MHZ VERTICAL WIND PROFILER(S) AT THE
SPACE CENTER WERE RECORDING WEST WINDS 15 TO 20 KNOTS UP TO AROUND
1000 FEET THEN 25 TO 35 KNOTS ABOVE THAT. THESE STRONGER WINDS WILL
MIX DOWN BY MID MORNING RESULTING IN A QUICK JUMP IN WIND SPEEDS
AREAWIDE. CURRENT TEMPERATURES IN THE MID/ UPPER 40S AND LOWER 50S
WILL BE SLOW TO RISE BUT WITH CLEAR SKIES THE HIGHS SHOULD REACH
THEIR UPPER 60S NORTH AND LOWER 70S SOUTHERN AREAS MID AFTERNOON.

PREVIOUS DISCUSSION

TODAY/TONIGHT...NO CHANGE IN OVERALL PATTERN FROM MONDAY WITH
BRISK GRADIENT WINDS OUT OF THE NW USHERING COOL DRY SOUTH INTO
THE AREA. FORECAST WILL CENTER AROUND WIND AND TEMPERATURE
PREDICTION AND ANOTHER COOL DAY IS AHEAD WITH TEMPS FORECAST TO
REMAIN IN THE 60S FROM ORANGE/N BREVARD CO'S NWD AND LOWER 70S
SOUTH. LOW RH WILL MAKE FOR A PLEASANTLY COOL AFTERNOON AFTER
WARMUP FROM LOWS IN THE UPR 40S AND 50S. BREEZY CONDITIONS WILL
DEVELOP BY MID MORNING OVER MOST OF THE AREA.

BACKING LL WINDS WITH MORE OF A WESTERLY COMPONENT BY LATE AFTERNOON
AND INTO THE OVERNIGHT MAY LEAD TO AN INCREASE IN LOW LEVEL GULF
MOISTURE. LIGHTER WINDS TONIGHT WILL ALLOW FOR RADIATIONAL COOLING
AND MID-UPR 40S ARE FORECAST FOR ALL AREAS AWAY FROM THE COAST
WITH MOSTLY CLEAR SKIES.

WED-WED NIGHT...UPPER TROUGHING WILL ENCOMPASS THE EASTERN SEABOARD
AND DOWN THROUGH THE FLORIDA PENINSULA. WHILE MID-LEVEL ENERGY
EXISTS ALOFT...THE ATMOSPHERE WILL REMAIN TOO DRY FOR MEASURABLE
PRECIPITATION. AT THE SURFACE HIGH PRESSURE CENTERED OVER THE GOMEX
WILL CONTINUE IN PLACE WITH RIDGING EXTENDING ACROSS THE SOUTHERN
FLORIDA PENINSULA. WINDS WILL REMAIN WESTERLY WITH SPEEDS INCREASING
TO 15 MPH AND OCCASIONALLY GUSTY DURING THE DAY. AFTERNOON HIGHS ARE
FORECAST TO REBOUND INTO THE LOWER TO MIDDLE 70S WITH SOME UPPER 70S
POSSIBLE ACROSS OKEECHOBEE COUNTY AND THE TREASURE COAST. OVERNIGHT
LOWS A BIT MORE MILD AND MAINLY IN THE 50S.

THU-FRI...UPPER TROUGHING PLAGUING THE EASTERN SEABOARD EARLY IN THE
PERIOD WILL FINALLY BEGIN TO MOVE AWAY BY LATE IN THE PERIOD AS
SHORTWAVE RIDGING MOVES OUT OF THE CENTRAL CONUS INTO THE UPPER
MIDWEST AND TENNESSEE VALLEY. AT THE SURFACE A WEAK FRONTAL BOUNDARY
WILL BRUSH ACROSS EAST CENTRAL FLORIDA ON THU. MOISTURE STILL
REMAINS SCARCE AND WILL CONTINUE TO LEAVE MENTION OF SHOWERS OUT OF
THE FORECAST THROUGH THE ENTIRE PERIOD. HIGH PRESSURE WILL BE
REINFORCED ACROSS THE REGION THU OVERNIGHT INTO FRI.

TEMPERATURES WILL REBOUND INTO THE UPPER 70S TO AROUND 80 DEGREES
MOST EVERYWHERE ON THU WITH SLIGHTLY COOLER HIGHS FOR FRI. OVERNIGHT
LOWS MAINLY IN THE 50S...EXCEPT NEAR 60 DEGREES TO LOWER 60S ALONG
THE TREASURE COAST.

SAT-MON...CONTINUED DRY AS UPPER LEVEL RIDGING MOVES EASTWARD AND
ACROSS THE PENINSULA ON SUN AND A MORE ZONAL FLOW PATTERN ALOFT WILL
EXIST INTO EARLY NEXT WEEK. SURFACE HIGH PRESSURE CENTERED OVER THE
GREAT LAKES AND OHIO VALLEY WILL EXPAND EAST AND SOUTH WITH PLEASANT
CONDITIONS ACROSS EAST CENTRAL FLORIDA. ANOTHER FRONTAL BOUNDARY
WILL APPROACH THE NORTH FLORIDA PENINSULA BY LATE ON MON. HIGHS AND
LOWS WILL BE WITHIN A FEW DEGREES OF SEASONAL NORMALS DURING THIS
PERIOD.

&&

.AVIATION...
VFR. FEW025-35 AFTER 15Z. NORTHWEST WIND 15 TO 20 KNOTS WITH AN
OCCASIONAL GUST TO 25 KNOTS STILL LOOKS GOOD FOR THE AFTERNOON
FORECAST PERIOD.

&&

.MARINE...
CURRENT/THIS AFTERNOON...BUOYS 009 AND 010 RECORDING WEST WINDS 20
TO 25 KNOTS WITH GUSTS TO 34 KNOTS AND 7 FOOT SEAS AT 009 AND 12
FOOT SEAS AT 010. THE TWO SCRIPPS BUOYS 4 MILES EAST OF PORT
CANAVERAL AND 6 MILES NORTHEAST OF FORT PIERCE INLET WERE RECORDIN 3
TO 6 FOOT SEAS. ALL THE BUOYS WERE STILL RECORDING A LONG PERIOD
SWELL COMPONENT RANGING FRO AROUND 2 FEET AT THE PORT BUOY TO 7 FEET
AT BUOY 010.

WEST TO NORTHWEST WINDS AT 20 TO 25 KNOTS TO CONTINUE FOR THE
AFTERNOON. NO SIGNIFICANT CHANGES.

PREVIOUS MARINE DISCUSSION
ADVISORY CONDS CONTINUE FOR ALL MARINE AREA TDY WITH WINDS ABOVE
CRITERIA AREA WIDE THROUGH TONIGHT...THEN SEAS WILL DIMINISH
BELOW 7 FT GENERALLY NEARSHORE EARLY WED. WINDS GRADUALLY SUBSIDE
THROUGH MIDWEEK.

WED-WED NIGHT...A TIGHTER PRESSURE GRADIENT WILL CONTINUE DURING
THIS PERIOD WITH W/WNW WINDS NEAR 20 KNOTS WELL OFFSHORE AND NORTH
OF SEBASTIAN INLET. SEAS MAY BEGIN 6-7 FT WELL AWAY FROM THE COAST
BUT SHOULD FALL BACK HERE TO 5 FT BY DAYBREAK THU. SMALL CRAFT
ADVISORIES FOR THE OFFSHORE WATERS MAY STILL BE NECESSARY AT LEAST
EARLY IN THE PERIOD WITH CAUTIONARY STATEMENTS NEAR SHORE.

THU-SAT...OFFSHORE WINDS WILL CONTINUE TO DOMINATE EARLY IN THIS
PERIOD BUT ARE FORECAST TO VEER TO NORTHERLY DURING THE DAY ON FRI
BECOMING NERLY FRI NIGHT AND INTO SAT. WINDS/SEAS SHOULD REMAIN
BELOW ADVISORY/CAUTIONARY CRITERIA. WEAK HIGH PRESSURE OVER THE AREA
EARLY ON THU IS PUSHED OUT OF THE AREA BY A WEAK FRONTAL TROUGH WITH
HIGH PRESSURE BUILDING BACK INTO THE AREA FROM THE NORTH AGAIN ON
FRI INTO THE WEEKEND. CONDITIONS EXPECTED TO REMAIN MOSTLY DRY.

&&

.FIRE WEATHER...
WIND/RH CONDITIONS CRITICAL FOR A 4 TO 6 HOUR PERIOD THIS AFTERNOON
PROMPTED EARLIER RED FLAG ISSUANCE OVER MOST OF AREA. WINDS LIGHTER
OVER TREASURE COAST AND LAKE OKEECHOBEE ELIMINATE CRITICAL
THRESHOLDS OVER THE OKEECHOBEE DISTRICT.

WED...OFFSHORE WINDS WILL MAKE IT DIFFICULT FOR MOISTURE VALUES TO
INCREASE BACK UPWARD TOO QUICKLY. A FEW HOURS OF RH VALUES BELOW 35
PERCENT MAY STILL BE LIKELY ACROSS VOLUSIA AND INTERIOR COUNTIES.
WESTERLY 20 FT WINDS WILL BE NEAR 15 MPH. ERC NUMBERS SHOULD REMAIN
BELOW 35. A FIRE DANGER STATEMENT MAY BE NECESSARY ON THIS DAY.

&&

.CLIMATE...
TEMPERATURES WILL REMAIN BELOW NORMAL INTO WEDNESDAY. MAY HAVE SOME
RECORD COOL MAXIMUM TEMPS DAYTIME TODAY.

TUESDAY MORNING LOWS THROUGH 8AM
DAYTONA BEACH   42
ORLANDO         49
MELBOURNE       45
VERO BEACH      45
SANFORD         47
ORLANDE EXEC    48
LEESBURG        48
FORT PIERCE APT 45

RECORD LOWS...

               TUE OCT 30   WED OCT 31

DAYTONA BEACH   43(1973)     41(1954,93)
ORLANDO         43(1937)     44(1993)
MELBOURNE       42(1937)     45(1993)
VERO BEACH      46(1968,08)  48(1993)

RECORD COOL HIGHS...

               TUE OCT 30   WED OCT 31

DAYTONA BEACH   67(1953,54)  65(1993)
ORLANDO         67(1953)     61(1898)
MELBOURNE       67(1953)     68(1993)
VERO BEACH      69(1953)     70(1954)

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-NORTHERN
     BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL
WATERS      FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20
NM-     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT
20      NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...VOLKMER
Hazardous weather outlook, Oct 30, 5:25 AM EDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
525 AM EDT TUE OCT 30 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
525 AM EDT TUE OCT 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
LINGERING SWELLS WILL MAKE THE SURF ESPECIALLY DANGEROUS...PRODUCING
STRONG RIP CURRENTS AND LARGE BREAKING WAVES. THESE CONDITIONS
WILL BE LIFE THREATENING TO ANYONE ENTERING THE OCEAN. MOST
BEACHES ARE UNGUARDED BY RESCUE PERSONNEL THIS TIME OF YEAR. DO
NOT SWIM ALONE.

.WIND AND SEA IMPACT...
WEST TO NORTHWEST WINDS 15 TO 20 KNOTS AND GUSTY WILL CONTINUE TO
PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT IN THE OPEN ATLANTIC.
IN ADDITION...NORTHEAST SWELLS WILL MAKE CONDITIONS AT INLETS VERY
ROUGH DURING THE OUTGOING TIDES.

.FIRE WEATHER IMPACT...
THERE IS A VERY HIGH FIRE WEATHER DANGER TODAY OVER MOST OF THE AREA
DUE TO THE COMBINATION OF VERY LOW RELATIVE HUMIDITY AND GUSTY
WINDS...ESPECIALLY THIS AFTERNOON. ANY NEW FIRES WILL BE CAPABLE
OF RAPID SPREAD IN THE GUSTY WINDS AND THE DRY FUEL ENVIRONMENT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WINDS AND SEAS WILL REMAIN ABOVE ADVISORY CRITERIA INTO WEDNESDAY
OVER THE OUTER ATLANTIC WATERS. THERE WILL BE A MODERATE TO HIGH DANGER
OF RIP CURRENTS AS WELL. ABNORMALLY COOL CONDITIONS WILL PERSIST
INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PENDERGRAST

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.